Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2007, 7:08 PM CDT for Rapides Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- May 3, 2007, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:20 PM CDT | HAIL 0.75 | Ball, LA | SKYWARN SPOTTER REPORTED PENNY SIZE HAIL IN BALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 040010
SVRLCH
LAC079-040045-
/O.NEW.KLCH.SV.W.0022.070504T0008Z-070504T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
708 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PINEVILLE...ALEXANDRIA...
* UNTIL 745 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINEVILLE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BALL BY 715 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR CENTRAL LOUISIANA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE ADVANCE WARNING.
LAT...LON 3139 9260 3124 9246 3138 9213 3147 9217
3147 9223
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 040026
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT THU MAY 3 2007
LAC079-040045-
/O.CON.KLCH.SV.W.0022.000000T0000Z-070504T0045Z/
RAPIDES LA-
725 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN RAPIDES PARISH...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALL...OR ABOUT 6 MILES NORTH OF PINEVILLE...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN RAPIDES PARISH AT 740 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR CENTRAL LOUISIANA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3142 9250 3133 9243 3142 9215 3147 9217
3147 9223
$$
SHAMBURGER000
WWUS54 KLCH 040043
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT THU MAY 3 2007
LAC079-040050-
/O.EXP.KLCH.SV.W.0022.000000T0000Z-070504T0045Z/
RAPIDES LA-
740 PM CDT THU MAY 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAPIDES PARISH
EXPIRES AT 745 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER.
HOWEVER...FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL
REMAIN POSSIBLE ACROSS FAR NORTHEASTERN RAPIDES PARISH THROUGH 8 PM
CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR CENTRAL LOUISIANA.
LAT...LON 3142 9250 3133 9243 3142 9215 3147 9217
3147 9223
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:47 PM CDT, 21 minutes earlier.
Area forecast discussion, May 3, 6:47 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT THU MAY 3 2007
.SHORT TERM...
UPDATED FOR NEW TOR WATCH OVER CNTRL LA TILL 10 PM... AVOYELLES AND
RAPIDES PARISHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 84 72 86 / 50 30 10 10
KBPT 68 84 72 86 / 50 20 10 10
KAEX 67 84 69 88 / 90 30 10 10
KLFT 69 84 71 87 / 60 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
AVOYELLES...AND RAPIDES.
TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
K. KUYPERHazardous weather outlook, May 3, 4:59 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT THU MAY 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER RAINFALL AMOUNTS OCCUR. LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RUA
In the hours before
Local storm report, May 3, 5:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL COLMESNEIL 30.91N 94.42W
05/03/2007 E0.88 INCH TYLER TX LAW ENFORCEMENT
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:34 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 41 min |
| May 3, 10:11 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.